MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFBP-35-180
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Tissue Damage (2104)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number = preamendment.Device evaluation begun, but is not yet complete.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unspecified procedure when removing the bentson plus fixed core wire guide from its protective holder, the physician's glove and hand were cut by a barb on the wire.The barb was located near the transition of the stiff wire to the flexible end.The physician cleaned up the wound and bandaged it to continue the scheduled procedure.The physician did not require any procedure/ intervention due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, quality control, specifications, and a visual inspection of the returned representative devices were conducted during the investigation.The actual complaint device was not returned.The visual inspection of the returned device noted no defects during visual and manual examination of wires.All investigated product was found to be within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned representative products, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7373325
Report Number1820334-2018-00787
Device Sequence Number128868
Product Code DQX
UDI-Device Identifier00827002097827
UDI-Public(01)00827002097827(17)221214(10)8371993
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberTSFBP-35-180
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1